Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 49, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jun 18, 2007, 8:11 PM CDT for Franklin County, Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2007, 8:11 PM CDT (01:11 UTC)
- Expired
- Jun 18, 2007, 9:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Franklin County, AL
The radar
The Columbus AFB radar (KGWX), 66 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 999 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1903 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KHUN 190118 SVRHUN ALC059-190200- /O.NEW.KHUN.SV.W.0049.070619T0111Z-070619T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 816 PM CDT MON JUN 18 2007 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN NORTHWEST ALABAMA... * UNTIL 900 PM CDT * AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF BELGREEN...OR ABOUT 12 MILES SOUTHEAST OF RED BAY...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... PHIL CAMPBELL... BELGREEN... RUSSELLVILLE... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3433 8810 3424 8791 3442 8755 3457 8784 $$ SS
2 follow-up statements
000 WWUS54 KHUN 190130 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 829 PM CDT MON JUN 18 2007 ALC059-190200- /O.CON.KHUN.SV.W.0049.000000T0000Z-070619T0200Z/ FRANKLIN AL- 829 PM CDT MON JUN 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR FRANKLIN COUNTY... AT 826 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BELGREEN...OR ABOUT 11 MILES SOUTHWEST OF RUSSELLVILLE...MOVING NORTHEAST AT 20 MPH. TREES WERE BLOWN DOWN BETWEEN RED BAY AND VINA AT 819 PM. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PHIL CAMPBELL...SPRUCE PINE...ROCKWOOD AND ISBELL. LAT...LON 3433 8810 3424 8791 3442 8755 3457 8784 $$ SS
000 WWUS54 KHUN 190156 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 854 PM CDT MON JUN 18 2007 ALC059-190204- /O.EXP.KHUN.SV.W.0049.000000T0000Z-070619T0200Z/ FRANKLIN AL- 854 PM CDT MON JUN 18 2007 ...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY EXPIRES AT 900 PM CDT... WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING CONTINUES TO MOVE OUT OF THE COUNTY. THEREFORE THE SEVERE WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM. HEAVY RAIN...GUSTY WINDS...AND FREQUENT LIGHTNING WERE STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM HAS PASSED. LAT...LON 3433 8810 3424 8791 3442 8755 3457 8784 $$ SS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:58 PM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Jun 18, 2:58 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 258 PM CDT MON JUN 18 2007 .DISCUSSION...LATEST U/A ANALYSIS SHOWS SHEARING UPR LVL TROUGH ENTERING WRN ARK/SW MO. INITIAL DISTURBANCE CURRENTLY MOVING ACROSS THE CENTRAL TN VLY IS HELPING TO INITIATE CONVECTION FROM NRN GA ACROSS MIDDLE TN. TO THE SOUTH/WEST OF THIS WAVE...VERY MOIST AND UNSTABLE AIRMASS EXISTS WITH TEMPS AROUND 90F AND DEWPTS IN THE LWR 70S. FARTHER TO OUR SOUTH...EJECTING UPR LVL ENERGY COMBINING WITH HORIZONTAL CONVERGENCE ZONE/FRONTAL BNDRY ALONG/NORTH OF THE COAST IS SUPPORTING A BROAD AREA OF SHOWERS/TSTMS FROM ERN TX TO SW AL...MOVING N/NE. .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... THROUGH THIS EVENING...CONVERGING OUTFLOW BOUNDARIES WILL INTERACT WITH MOIST/UNSTABLE AIRMASS TO TOUCH OFF ADDITIONAL ISOLD-SCT TSTM ACTIVITY...ORIGINATING SOUTH OF THE TN RIVER AND WEST OF I-65. THE MAIN THREATS WITH STORMS WILL BE HEAVY RAIN AND BRIEF WIND GUSTS. MODELS FCST UPR TROUGH AXIS CROSSING THE MS RIVER BTWN 06-12Z OVERNIGHT. FORECAST AREA WILL BE WITHIN INCREASINGLY UPR DIFFLUENT FLOW PATTERN THROUGH TUESDAY MORNING. BETTER UPWARD FORCING WILL RESPOND AS AIR MASS SATURATES (PWAT VALUES BTWN 1.75-2.00 AFT 06Z). INCREASING LLJ OVERNIGHT WILL SUPPORT REDEVELOPMENT OF SHOWERS AND A FEW TSTMS...ESPECIALLY WEST OF I-65. THROUGH THE DAY TUESDAY...SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AS UPR TROUGH SHEARS ACROSS THE AREA. ASSUMING HIGH MOISTURE CONTENT/LOW SHEAR ENVIRONMENT...HEAVY RAIN WILL CONTINUE TO BE THE MAIN THREAT...WITH SMALL HAIL POSSIBLE IN STRONGER STORMS ESPECIALLY IN THE AFTERNOON. BY EVENING...H5/H7 TROUGH WILL EXIT THE AREA WITH SFC TROUGH FOLLOWING CLOSE BEHIND. DRIER AND MORE STABLE CONDITIONS WILL MOVE IN FROM THE NORTH...ENDING PRECIP...THOUGH MOISTURE PROFILES SHOW CLOUDS HANGING AROUND MOST OF THE NIGHT ESPECIALLY EAST OF I-65. AT THIS TIME...ITS DIFFICULT TO GET A GAGE ON PRECIP AMOUNTS. BUT GENERAL ESTIMATES OF 0.25 TO 0.75 FOR MOST AREAS IS NOT OUT OF THE QUESTION AND WILL BE VERY MUCH APPRECIATED. WITH DEEP MOISTURE IN PLACE...LOCALLY HIGHER AMOUNTS UP TO 1.5 INCHES WILL BE POSSIBLE. KEEP IN MIND...DESPITE THE EXPECTED WIDESPREAD PRECIP...THESE AMOUNTS WILL ONLY PROVIDE SHORT TERM RELIEF TO THE HISTORIC DROUGHT CONDITIONS. AFTER THIS EVENT...THE OVERALL DROUGHT STATUS ACROSS THE CENTRAL TENNESSEE VALLEY SHOULD REMAIN UNCHANGED. .LONG TERM (THURSDAY THROUGH MONDAY)... AS HIGH PRESSURE SETTLES OVER THE OHIO VALLEY...A NORTHEAST WIND WILL BRING MUCH DRIER CONDITIONS TO THE AREA WEDNESDAY AND THURSDAY. TEMPS WILL WARM BACK TO AROUND 90F DURING THE DAY...BUT LOW HUMIDITY WILL MAKE IT FEEL RATHER COMFORTABLE. THIS WILL CHANGE HOWEVER BY THIS WEEKEND AND INTO EARLY NEXT WEEK. MEDIUM RANGE MODELS CONTINUE TO ADVERTISE AN UPR TROUGH DIVING SOUTHEAST ACROSS THE GREAT LAKES AND OHIO VLY REGION LATE FRIDAY THROUGH SATURDAY. ALL THIS WILL BRING FOR THE LOCAL AREA IS SOME CLOUDS AND WIND SHIFT BACK AROUND TO THE NORTH BY SUNDAY. THE DOOR THEN OPENS FOR A STRONG AND PRONOUNCED AREA OF HIGH PRESSURE BUILDING ACROSS THE CENTRAL CONUS. SHOULD THIS PATTERN UNFOLD...DRY AND HOT CONDITIONS WILL PREVAIL BY EARLY NEXT WEEK WITH MAX TEMPS POTENTIALLY PUSHING THE 100F DEG MARK. NADLER.83 && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 72 85 68 90 / 30 70 30 10 SHOALS 72 84 67 91 / 30 70 20 10 CULLMAN 70 83 68 89 / 30 70 30 10 FAYETTEVILLE 70 82 66 87 / 30 70 30 10 ALBERTVILLE 71 83 70 90 / 30 70 30 20 FORT PAYNE 68 85 68 87 / 30 70 40 20 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && DJN.83
Hazardous weather outlook, Jun 18, 1:00 PM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 100 PM CDT MON JUN 18 2007 ALZ001>010-016-TNZ076-096-097-191000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 100 PM CDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THROUGH TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE COMBINATION OF UNSTABLE AIR AND AN APPROACHING UPPER LEVEL DISTURBANCE WILL LEAD TO SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON. A FEW STRONGER STORMS ARE POSSIBLE WITH WIND GUSTS APPROACHING 35 MPH AND SMALL HAIL...WHILE OCCASIONAL LIGHTNING AND LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE WITH ALL STORMS. ACTIVITY WILL LINGER AT LEAST INTO THE EVENING...AND MAY PERSIST THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SHOWER AND THUNDERSTORM COVERAGE WILL INCREASE TUESDAY AS A WEAK COLD FRONT APPROACHES THE AREA. LIMITED INSTABILITY WILL PREVENT WIDESPREAD STRONG OR SEVERE THUNDERSTORMS...THOUGH SOME STRONGER THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE. DRIER AIR WILL AGAIN PUSH SOUTHWARD INTO THE REGION BY THE MIDDLE OF THE WEEK...WITH NO PRECIPITATION EXPECTED FROM WEDNESDAY THROUGH SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. BCC
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:37 PM CDT | Severe Thunderstorm Warning | HUN | Colbert | 38 min |
| Jun 18, 9:03 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 42 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.